I started bleeding when I wasn't supposed to on my active pills for a few days, but when my brown inactive pills came along, I didn't have a period at all. I'm pretty worried!
26 Nov 2012
Birth Control pills work 3 ways. They prevent ovulation. They decrease the lining of the uterus, and they thicken the mucous at the cervix.
This means that if you take your pill every day at roughly the same time, you will not get pregnant. There are some medications that decrease the ability of the pill to work. One of them is antibiotics, so that if you’re on them you should use a backup method of birth control.
You will not get pregnant when you are on the inactive pills. YOU DO NOT OVULATE WHEN ON THE PILL.
You may have a very light or even no period from time to time because of the decrease in uterine lining.
You do not ever need to take plan B. The only reason for condoms when on the pills is to prevent STDS.
If you forget a pill your chances of getting pregnant increase slightly. The more pills your forget, the more your chance of pregnancy.
When first starting the pill you need to use back up birthcontrol for at least the first week. After you start the pill, when you have your period has nothing to do with taking the pill. You just keep taking them one pack after the other. You do not stop them if you start spotting, you do not stop them if you don’t have a period, bleeding has nothing at all to do with when you take your pills, once you’ve started them.
26 Nov 2012
Occasionally, you can get breakthrough bleeding in the middle of the month, especially if you have been on the pill less than a year. If you experience breakthrough bleeding, you may NOT have period during your inactive pill week because what little lining built up in the uterus was shed during the breakthrough bleeding. This doesnt mean that you are pregnant. As long as you started the pills correctly and used back up when appropriate, you shouldnt be pregnant. Breakthrough bleeding is pretty normal especially in the first few months of being on the pill. It is nothing to worry about, just keep taking your pills as they come in the pack and start the new pack the day after the old one is finished. Next month you will likely have a period in the inactive pill week. The longer you are on the pill the more regular things get but still occasionally you may get an episode of breakthrough bleeding.
Now, if you were to not bleed at all for two packs in a row, you should consult your health professional who prescribes your pills.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I've had alot of morphine lately cause of back problems and I have a feeling its interfered with my implanon. I started bleeding for 3 days an I ...
1 answer • 22 Apr 2013
I've been on Microgestin FE for about 8 months now. The first 3-4 months taking birth control, my period was pretty normal (heavy flow) lasting ...
1 answer • 2 Jul 2014
two periods in one month. Only a span of 10 days in between the period and withdrawal bleeding. I have no signs of pregnancy. I had a vaginal ...
1 answer • 23 Sep 2014
... and I'm still bleeding. Does this birth control have a side effect of just being a mess? because my period is never really regular. ...
1 answer • 5 Nov 2014
I took Microgestin fe 1/20 birth control pills about 6/7 weeks ago for the first time. I continued using the pills for only one month. I never missed ...
1 answer • 4 Dec 2014